MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134701
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number 31658465l and no non-conformances related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction ablation procedure with a thermocool smarttouch sf and the patient experienced cardiac tamponade that required drainage and prolonged hospitalization presence of pericardial effusion was confirmed using the echocardiography.Confirmation by the ultrasound machine was done after the ablation and before hemostasis.Drainage was performed and the symptoms improved.It was confirmed that the pericardial effusion was not re-accumulating, then the patient left the room.The patient required extended hospitalization.During ablation, there was a moment when contact force was high, but no abnormal behavior or dropping blood pressure were observed otherwise.The physician's judgment on health hazard was nonserious (moderate/minor).No abnormalities were observed prior to or during use of the product.Additional information received indicates the adverse event was found after the ablation phase, but the exact timing that the event occurred was unknown.The physician¿s opinion on the cause of this adverse event was that the exact cause is unknown, but it is likely due to the procedure.The outcome of the adverse event was improved.The patient did not require cardiac surgery.One catheter exchange occurred during the procedure for each.The energy delivered was radiofrequency (rf).Prior to noting the cardiac tamponade, ablation had already been performed.There was no evidence of steam pop.No error messages were observed on biosense webster equipment during the procedure.The procedural activated clotting time (act) was 300-400 seconds.No transseptal puncture site was performed during the procedure.The number of performed ablations were around 15 ablations with rf energy, and all outside the pulmonary veins.No ablations were performed within the pulmonary veins.The flow setting for irrigation catheter used was pre: 2 sec.Post: 5 sec.No issues with flow rate change at the start of ablation.The correct catheter settings were selected on the generator.No additional filter was used with visitag.The color option used prospectively was tag index.

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23027700
Report Number2029046-2025-03102
Device Sequence Number9454819
Product Code LPB
UDI-Device Identifier10846835009774
UDI-Public(01)10846835009774(17)280529(10)31658465L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134701
Device Lot Number31658465L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; OPTRELL, 36 ELECTRODES, D-F; SMARTABLATE SYS -GENERATOR-JPN; SMARTABLATE SYSTEM - PUMP-JPN; SOUNDSTAR ECO GE 8F CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian